Alert archive / Colorado / Tornado Warnings in 2010

Tornado Warning 19, NWS Pueblo, CO

May 23, 2010Bent County, Las Animas County, Colorado

NWS Pueblo, CO issued this tornado warning at May 23, 2010, 11:15 PM MDT for Bent County, Las Animas County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2010, 11:15 PM MDT (05:15 UTC)
Expired
May 23, 2010, 11:48 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Bent County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 5.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3111 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WFUS55 KPUB 240515
TORPUB
COC011-071-240615-
/O.NEW.KPUB.TO.W.0019.100524T0515Z-100524T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1115 PM MDT SUN MAY 23 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BENT COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1215 AM MDT

* AT 1112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 20 MILES NORTHEAST OF KIM...OR 33 MILES WEST OF
  SPRINGFIELD...AND MOVING NORTH AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3746 10333 3812 10328 3801 10284 3764 10302
      3764 10307 3755 10306 3742 10311
TIME...MOT...LOC 0515Z 193DEG 34KT 3754 10320

$$
5 follow-up statements
273 
WWUS55 KPUB 240524
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1124 PM MDT SUN MAY 23 2010

COC011-071-240615-
/O.CON.KPUB.TO.W.0019.000000T0000Z-100524T0615Z/
BENT CO-LAS ANIMAS CO-
1124 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LAS ANIMAS
AND CENTRAL BENT COUNTIES UNTIL 1215 AM MDT...

AT 1121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 19 MILES SOUTHEAST OF HIGBEE...OR 32 MILES
SOUTHEAST OF LA JUNTA...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3759 10307 3762 10332 3812 10328 3801 10284
      3764 10302 3764 10307 3755 10306
TIME...MOT...LOC 0524Z 193DEG 35KT 3765 10316

$$
861 
WWUS55 KPUB 240528
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1128 PM MDT SUN MAY 23 2010

COC071-240538-
/O.CAN.KPUB.TO.W.0019.000000T0000Z-100524T0615Z/
LAS ANIMAS CO-
1128 PM MDT SUN MAY 23 2010

...THE TORNADO WARNING FOR NORTHEASTERN LAS ANIMAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3765 10303 3765 10307 3765 10331 3812 10328
      3801 10284 3764 10302 3764 10307
TIME...MOT...LOC 0528Z 193DEG 35KT 3769 10314

$$

COC011-240615-
/O.CON.KPUB.TO.W.0019.000000T0000Z-100524T0615Z/
BENT CO-
1128 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BENT COUNTY UNTIL
1215 AM MDT...

AT 1125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 18 MILES SOUTHEAST OF HIGBEE...OR 31 MILES
SOUTHEAST OF LA JUNTA...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  LAS ANIMAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3765 10303 3765 10307 3765 10331 3812 10328
      3801 10284 3764 10302 3764 10307
TIME...MOT...LOC 0528Z 193DEG 35KT 3769 10314

$$
561 
WWUS55 KPUB 240534
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1134 PM MDT SUN MAY 23 2010

COC011-240615-
/O.CON.KPUB.TO.W.0019.000000T0000Z-100524T0615Z/
BENT CO-
1134 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BENT COUNTY UNTIL
1215 AM MDT...

AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 19 MILES EAST OF HIGBEE...OR 29 MILES SOUTHEAST OF
LA JUNTA...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL BENT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3766 10303 3769 10316 3809 10322 3801 10284
TIME...MOT...LOC 0534Z 193DEG 36KT 3777 10310

$$
874 
WWUS55 KPUB 240542
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1142 PM MDT SUN MAY 23 2010

COC011-240615-
/O.CON.KPUB.TO.W.0019.000000T0000Z-100524T0615Z/
BENT CO-
1142 PM MDT SUN MAY 23 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BENT COUNTY UNTIL
1215 AM MDT...

AT 1139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 18 MILES SOUTH OF JOHN MARTIN RESERVOIR...OR 29
MILES SOUTHEAST OF LA JUNTA...MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL BENT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3777 10298 3780 10311 3807 10311 3801 10284
TIME...MOT...LOC 0542Z 193DEG 36KT 3783 10305

$$
037 
WWUS55 KPUB 240548
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1148 PM MDT SUN MAY 23 2010

COC011-240558-
/O.CAN.KPUB.TO.W.0019.000000T0000Z-100524T0615Z/
BENT CO-
1148 PM MDT SUN MAY 23 2010

...THE TORNADO WARNING FOR CENTRAL BENT COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3777 10298 3780 10311 3807 10311 3801 10284
TIME...MOT...LOC 0548Z 193DEG 36KT 3790 10301

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at May 23, 4:11 PM MDT, 7 hours 4 minutes earlier.

Area forecast discussion, May 23, 4:11 PM MDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT SUN MAY 23 2010

.UPDATE...
QUICK UPDATE TO THE GRIDS FOR TORNADO WATCH 207 VALID FOR PORTIONS
OF THE FAR EASTERN PLAINS UNTIL 05Z.

&&

.PREV DISCUSSION... /ISSUED 332 PM MDT SUN MAY 23 2010/

SHORT TERM...
(TONIGHT AND MONDAY)

..MOIST BOUNDARY ADVANCING RAPIDLY NORTH ACROSS THE SOUTHEAST
PLAINS FOR SEVERE THREAT THIS EVENING AND AGAIN TOMORROW...
..CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS THE SAN LUIS
VALLEY...

LOW LEVEL MOISTURE IS MAKING A QUICK RETURN NORTHWARD ACROSS THE
PLAINS THIS AFTERNOON.  AFTER DEWPOINTS HAD DROPPED INTO THE 30S
ACROSS THE PLAINS THIS MORNING...THEY ARE NOW SURGING UPWARD
RAPIDLY...WITH SITES IN BACA COUNTY JUMPING OVER 10 DEGREES INTO THE
LOWER 50S IN JUST 1 HOUR'S TIME.  THIS IS ON PAR WITH MODEL
FORECASTS THAT INDICATED A QUICK MOISTURE RETURN WOULD OCCUR.  WITH
THE RETURN OF THE MOISTURE...RETURNS THE THREAT OF SEVERE WEATHER
FOR THIS EVENING.  SPC HAS CONTINUED WITH A SLIGHT RISK OF SEVERE
WEATHER ALONG AND NEAR THE KANSAS BORDER THIS EVENING.  THIS LOOKS
GOOD BASED ON CLIMBING CAPES...INCREASING INSTABILITY AND SUFFICIENT
SHEAR IN THESE AREAS.  ONCE AGAIN...THE TRIGGER MAY BE THE ONLY
STUMBLING BLOCK.  HOWEVER...A PRETTY GOOD LOW LEVEL JET IS
DEVELOPING OVER THE PANHANDLES AT THIS TIME...AND THIS MAY BE THE
TRIGGER.  THE 12Z GFS40 SEEMS TO SUPPORT THIS IDEA...BLOWING UP A
SIGNIFICANT CONVECTIVE COMPLEX OVER SOUTHWEST KANSAS/SOUTHEAST
COLORADO 23Z-02Z THIS EVENING.  THE 18Z NAM12 SHOWS A HINT OF
SOMETHING OVER SOUTHWEST KANSAS/SOUTHEAST COLORADO AT 00Z...WHICH
THEN DISAPPEARS IN THE MODEL AFTER 00Z. SO...WILL HAVE TO WAIT AND
SEE.  FOR NOW...WILL KEEP ISOLATED POPS ALONG THE BORDER AREAS
THROUGH THIS EVENING...ON THE CHANCE THAT A FEW STORMS WILL DEVELOP.
IF THEY DO DEVELOP...PRIMARY THREATS LOOK LIKE HAIL THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MPH OR MORE.  HOWEVER...COULD NOT RULE
OUT A TORNADO EITHER.

TOMORROW CONTINUES TO LOOK INTERESTING...BUT A BIT CONFUSING WITH
REGARD TO THE SEVERE POTENTIAL ACROSS THE FAR SOUTHEAST PLAINS.
LATEST RENDITIONS OF THE NAM12...ESPECIALLY THE 18Z RENDITION...HAVE
BEEN TENDING TO NOT SHOW A LOT ACROSS THE PLAINS WITH THE PASSAGE OF
A PRETTY SIGNIFICANT EJECTING SHORTWAVE DURING THE EARLY AFTERNOON.
EARLIER RUNS OF THE MODEL TRIGGERED A LINE OF SEVERE CONVECTION
ALONG THE DRYLINE AS THE WAVE KICKED NORTHEAST.  NOW...THE MODEL
PUSHES ALL THE MOISTURE INTO KANSAS...LEAVING BEHIND 20 DEGREE
DEWPOINTS AND NO CONVECTION OVER THE ENTIRE AREA AS THE WAVE MOVES
BY.  THE GFS40 STILL DEVELOPS SIGNIFICANT CONVECTION ALONG THE
DRYLINE EARLY IN THE DAY...BUT THEN KICKS IT ALL EAST INTO KANSAS
DURING THE AFTERNOON.  BOTH MODELS ARE SUGGESTING A PRETTY GOOD
PUNCH OF DRY SOUTHWESTERLY WINDS BEHIND THE WAVE...WHICH SEEMS TO
BE THE CULPRIT FOR PUSHING THE CONVECTION EAST OF OUR AREA.
SO...DESPITE A PRETTY DECENT SHORTWAVE...THINGS JUST MIGHT NOT LINE
UP RIGHT FOR A GOOD CONVECTIVE EVENT OVER THE EAST MONDAY. FOR
NOW...WILL HOLD ONTO ISOLATED POPS OVER THE EAST AND LET LATER
SHIFTS REVISE AS NECESSARY.

ON ANOTHER NOTE...THE EJECTING SHORTWAVE COULD BRING A FEW RAIN
AND/OR SNOW SHOWERS TO THE CONTINENTAL DIVIDE AREAS LATE TONIGHT
INTO EARLY MONDAY.  TEMPERATURES LOOKS PRETTY WARM...AND SYSTEM
MOVES BY PRETTY QUICK...SO NO BIG ACCUMULATIONS EXPECTED...PERHAPS
LOCAL ACCUMS OF AN INCH OR TWO ACROSS THE HIGHER TERRAIN...AROUND
WOLF CREEK AND MONARCH.

OTHER CONCERN CONTINUES TO BE THE ONGOING RED FLAG CONDITIONS IN THE
SAN LUIS VALLEY...AND THE POTENTIAL FOR DEVELOPMENT ELSEWHERE IN THE
DAYS TO COME.  SPC...AFTER COORDINATING WITH US...HAS PUT THE SAN
LUIS VALLEY INTO THE CRITICAL CATEGORY FOR TOMORROW AND THIS LOOKS
GOOD.  WILL UPGRADE THE WATCH FOR THE SAN LUIS VALLEY ON MONDAY TO A
RED FLAG WARNING. WILL NEED TO CLOSELY MONITOR FUEL STATUS IN OTHER
AREAS OVER THE NEXT COUPLE DAYS AS FUELS CONTINUE TO CURE IN THE
HEAT AND WIND. LW

LONG TERM...
(MONDAY NIGHT THROUGH SUNDAY)

MONDAY NIGHT THROUGH WEDNESDAY...THE UPPER LOW QUICKLY RACES TO THE
NORTH ACROSS WY AND MT MON NIGHT THROUGH EARLY TUE MORNING...AND
WINDS ARE EXPECTED TO SLACKEN THROUGH THE NIGHT. MODELS HINT AT THE
POSSIBILITY OF SOME LINGERING ISOLATED CONVECTION ALONG THE CONTDVD
AS WELL AS ALONG THE CO/KS BORDER MON NIGHT...SO LEFT ONGOING
ISOLATED POPS THERE. HOWEVER...CWA SHOULD BE PCPN-FREE OVERNIGHT. A
RATHER WEAK FRONTAL BOUNDARY DROPS DOWN INTO THE E PLAINS ON
TUE...KEEPING MAX TEMPS A FEW DEGREES COOLER BUT ALSO ALLOWING
INCREASING LLVL MOISTURE TO EKE IN. BY MID-AFTERNOON HIGHER
DEWPOINTS EDGE ACROSS THE SOUTHERN AND E BORDERS OF THE
STATE...SERVING AS THE FOCUS AREA FOR CONVECTION ONCE AGAIN. GFS AND
NAM MODELS INDICATE THAT AS ANOTHER LONGWAVE TROUGH DEEPENS OVER THE
WEST COAST...PREDOMINANT S-SW FLOW SETS UP ACROSS THE 4 CORNERS
REGION AS A PLUME OF GULF MOISTURE STREAMS UP ACROSS THE PANHANDLES
AND THE EASTERN QUARTER OF COLORADO. THERE SHOULD BE A NEARLY
CONTINUOUS THREAT OF CONVECTION FOR THE E MTS AND PLAINS FROM TUE
EVE THROUGH WED EVE...WHILE THE WESTERN HALF OF THE STATE STAYS HOT
AND DRY.

THURSDAY THROUGH SUNDAY...THE LONGWAVE TROUGH CONTINUES TO DEEPEN
OVER THE WEST COAST THURSDAY AND FRIDAY...KEEPING STRONG SOUTHERLY
FLOW IN PLACE FOR THE STATE AND ALLOWING THE GULF PLUME TO EDGE
WEST...EVENTUALLY PROVIDING FUEL FOR THE THREAT OF CONVECTION OVER
THE W AND CENT MTS. HOT TEMPS WITH DIURNAL CONVECTION CHANCES THU
AND FRI. BY SAT BOTH ECMWF AND GFS MODELS LIFT THE LOW TO THE NE
ACROSS THE GREAT BASIN AND NORTHERN ROCKIES. THIS WILL GIVE THE
STATE ANOTHER SHOT AT HIGHER WINDS...IN ADDITION TO MOST LIKELY
SHUTTING DONW PCPN CHANCES FOR THE WEEKEND AS DRY AIR FROM THE
DESERT SW GETS DRAWN UP INTO COLORADO. 27

AVIATION...
GENERALLY VFR EXPECTED.  HOWEVER...RISK OF ISOLATED MVFR/IFR CIGS
DUE TO ISOLATED THUNDERSTORMS OVER THE FAR EASTERN PLAINS THIS
EVENING AND AGAIN TOMORROW.  ALSO...AREAS OF MVFR/IFR CONDITIONS IN
RAIN/SNOW SHOWERS POSSIBLE ALONG THE CONTINENTAL DIVIDE LATER
TONIGHT AND EARLY MONDAY.  WINDS WILL CONTINUE TO BE A HAZARD OVER
THE NEXT 24 HOURS...GUSTING FROM THE SOUTHEAST THROUGH SOUTHWEST TO
OVER 50 MPH AT TIMES DURING THE AFTERNOON/EVENING HOURS...AND
CAUSING A LLWS THREAT AT NIGHT AS THE SURFACE LAYER DECOUPLES. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224.

RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR COZ224.

&&

50/27
Hazardous weather outlook, May 23, 6:27 AM MDT, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
627 AM MDT SUN MAY 23 2010

COZ058>089-093>099-241230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
627 AM MDT SUN MAY 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HOT TEMPERATURES
WILL PRODUCE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY THIS
AFTERNOON AND EVENING.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS ALONG
THE KANSAS BORDER LATE THIS AFTERNOON AND EVENING ALONG THE
DRYLINE.  ONE OR TWO STORMS HAVE THE POTENTIAL TO BECOME STRONG TO
SEVERE WITH HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO NEAR 60
MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS ON MONDAY ALONG THE
DRYLINE IN FAR EASTERN COLORADO WITH STRONG WINDS AND LARGE HAIL
BEING THE PRIMARY THREATS. STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES WILL PRODUCE HIGH FIRE DANGER ONCE AGAIN ACROSS THE SAN
LUIS VALLEY MONDAY AFTERNOON AND EVENING. MOISTURE WILL RETURN TO
THE REGION BY TUESDAY WITH THUNDERSTORMS POSSIBLE OVER THE FAR
SOUTHEASTERN PLAINS LATE TUESDAY AFTERNOON AND EVENING. THE
POTENTIAL FOR THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF
THE WEEK OVER MAINLY THE EASTERN MOUNTAINS AND PLAINS...AS LOW
LEVEL MOISTURE SLOWLY INCREASES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN
PLAINS.

88/10

In the hours before

Local storm report, May 23, 7:58 PM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
758 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TORNADO          7 NW SPRINGFIELD        37.49N 102.69W
05/23/2010                   BACA               CO   TRAINED SPOTTER

&&

LW
Special weather statement, May 23, 8:06 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT SUN MAY 23 2010

COZ096-240230-
EASTERN KIOWA COUNTY-
806 PM MDT SUN MAY 23 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO

AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF TOWNER...OR 31 MILES NORTHEAST
OF LAMAR...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOWNER.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, May 23, 8:28 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
828 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND GST     SHERIDAN LAKE           38.47N 102.29W
05/23/2010  M70 MPH          KIOWA              CO   TRAINED SPOTTER

&&
Local storm report, May 23, 8:52 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
852 PM MDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FUNNEL CLOUD     4 SW CAMPO              37.06N 102.63W
05/23/2010                   BACA               CO   TRAINED SPOTTER

            ROPE FUNNEL REPORTED BY TRAINED SPOTTER. DID NOT TOUCH
            THE GROUND.

0536 PM     HAIL             5 N CAMPO               37.18N 102.58W
05/23/2010  E1.25 INCH       BACA               CO   TRAINED SPOTTER

0547 PM     HAIL             1 S SPRINGFIELD         37.39N 102.61W
05/23/2010  E1.25 INCH       BACA               CO   TRAINED SPOTTER

0551 PM     HAIL             1 ENE SPRINGFIELD       37.41N 102.61W
05/23/2010  M2.75 INCH       BACA               CO   TRAINED SPOTTER

0553 PM     HAIL             SPRINGFIELD             37.41N 102.62W
05/23/2010  M3.00 INCH       BACA               CO   TRAINED SPOTTER

0600 PM     HAIL             SPRINGFIELD             37.41N 102.62W
05/23/2010  E1.75 INCH       BACA               CO   TRAINED SPOTTER

            WINDOWS BUSTED OUT ON CAR

0622 PM     HAIL             7 NW SPRINGFIELD        37.49N 102.69W
05/23/2010  M2.00 INCH       BACA               CO   TRAINED SPOTTER

0638 PM     HAIL             LAMAR                   38.08N 102.62W
05/23/2010  M2.50 INCH       PROWERS            CO   EMERGENCY MNGR

0712 PM     TORNADO          10 WNW SPRINGFIELD      37.46N 102.79W
05/23/2010                   BACA               CO   STORM CHASER

0714 PM     TORNADO          7 NW SPRINGFIELD        37.49N 102.69W
05/23/2010                   BACA               CO   TRAINED SPOTTER

0823 PM     TSTM WND GST     SHERIDAN LAKE           38.47N 102.29W
05/23/2010  M70.00 MPH       KIOWA              CO   TRAINED SPOTTER

&&

MW
Special weather statement, May 23, 10:16 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1016 PM MDT SUN MAY 23 2010

COZ099-240445-
SPRINGFIELD VICINITY/BACA COUNTY-
1016 PM MDT SUN MAY 23 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN BACA COUNTY IN SOUTHEAST COLORADO

AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF STONINGTON...OR 31 MILES SOUTH
OF THE SAUNDERS ELEVATOR...WHICH WAS MOVING TOWARD THE NORTH AT 50
MPH.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON AND OPEN COUNTRY OF SOUTHEASTERN BACA COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 23, 10:23 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1023 PM MDT SUN MAY 23 2010

COZ094-099-240500-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1023 PM MDT SUN MAY 23 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO
  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 1021 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF KIM...OR 47 MILES SOUTHWEST OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTH AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM AND OPEN COUNTRY OF SOUTHEASTERN LAS ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:00 PM MDTSevere Thunderstorm WarningPUBProwers60 min
May 23, 6:22 PM MDTSevere Thunderstorm WarningPUBProwers45 min
May 23, 6:27 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas63 min
May 23, 6:42 PM MDTSevere Thunderstorm WarningPUBBent, Prowers63 min
May 23, 6:51 PM MDTSevere Thunderstorm WarningPUBKiowa26 min
May 23, 6:56 PM MDTSevere Thunderstorm WarningPUBKiowa24 min
May 23, 7:13 PM MDTTornado WarningPUBBaca, Bent, Prowers25 min
May 23, 8:02 PM MDTSevere Thunderstorm WarningPUBBaca58 min
May 23, 8:26 PM MDTSevere Thunderstorm WarningPUBKiowa23 min
May 23, 8:59 PM MDTTornado WarningPUBBaca48 min
May 23, 10:30 PM MDTSevere Thunderstorm WarningPUBLas Animas60 min
May 24, 12:07 AM MDTSevere Thunderstorm WarningPUBBent26 min
May 24, 4:39 AM MDTFreeze WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache27 hr
May 24, 9:05 AM MDTSevere Thunderstorm WarningPUBBaca, Prowers55 min
May 24, 10:16 AM MDTHigh Wind WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 9 more8 hr

Nearby

Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.